Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 21, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 15, 2025, 5:27 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2025, 5:27 PM MST (00:27 UTC)
- Expired
- Aug 15, 2025, 8:20 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 61 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788
WGUS55 KFGZ 160027
FFWFGZ
AZC005-160330-
/O.NEW.KFGZ.FF.W.0021.250816T0027Z-250816T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
527 PM MST Fri Aug 15 2025
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Coconino County in north central Arizona...
* Until 830 PM MST.
* At 527 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain upstream of Oak Creek near
Munds Park. Between 0.75 and 1.75 inches of rain have fallen.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
normally dry washes, urban areas, highways, streets
and underpasses.
* Some locations that will experience flash flooding include...
Sedona, Schnebly Hill Overlook, Munds Park, Munds Mountain
Wilderness, Indian Gardens, Uptown Sedona and Red Rock-Secret
Mountain Wilderness.
This includes the following highways...
Interstate 17 between mile markers 320 and 326.
State Route 179 near mile marker 313.
State Route 89A between mile markers 374 and 380.
This includes the following swimming holes...
Encinoso, Grasshopper Point and Midgely Bridge.
This includes the following creeks, washes and rivers...
Oak Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Stay away or be swept away! The banks of creeks and washes are
unstable and unsafe during any flooding event.
Low water crossings will become dangerous in heavy rain. Do not
attempt to cross flooded roads. Find an alternate route.
Get out of washes and creeks if you are camping or hiking! Flooding
is occurring or imminent and will inundate creeks and washes.
&&
LAT...LON 3499 11169 3498 11172 3496 11174 3492 11174
3491 11173 3490 11173 3489 11174 3489 11175
3488 11176 3486 11177 3485 11176 3487 11175
3488 11174 3487 11168 3490 11164 3496 11162
3500 11166
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Humphreys2 follow-up statements
879
WGUS75 KFGZ 160053
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
553 PM MST Fri Aug 15 2025
AZC005-160330-
/O.CON.KFGZ.FF.W.0021.000000T0000Z-250816T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
553 PM MST Fri Aug 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST THIS
EVENING FOR AREAS NEAR MUNDS PARK AND SEDONA...
At 553 PM MST, Doppler radar indicated that they heavy rain has
ended near Munds Park. However, flooding remains a concern from
earlier heavy rainfall along Munds Canyon, upstream of Oak Creek.
Between 1 and 2 inches of rain have fallen. Flooding impacts will
continue, but no additional rainfall is expected. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
normally dry washes, urban areas, highways, streets and
underpasses.
Some locations that will experience flash flooding include...
Sedona, Schnebly Hill Overlook, Munds Park, Munds Mountain
Wilderness, Indian Gardens, Uptown Sedona and Red Rock-Secret
Mountain Wilderness.
This includes the following highways...
Interstate 17 between mile markers 320 and 326.
State Route 179 near mile marker 313.
State Route 89A between mile markers 374 and 380.
This includes the following swimming holes...
Encinoso, Grasshopper Point and Midgely Bridge.
This includes the following creeks, washes and rivers...
Oak Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Stay away or be swept away! The banks of creeks and washes are
unstable and unsafe during any flooding event.
Low water crossings will become dangerous in heavy rain. Do not
attempt to cross flooded roads. Find an alternate route.
Get out of washes and creeks if you are camping or hiking! Flooding
is occurring or imminent and will inundate creeks and washes.
&&
LAT...LON 3499 11169 3498 11172 3496 11174 3492 11174
3491 11173 3490 11173 3489 11174 3489 11175
3488 11176 3486 11177 3485 11176 3487 11175
3488 11174 3487 11168 3490 11164 3496 11162
3500 11166
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Humphreys328
WGUS75 KFGZ 160320
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
820 PM MST Fri Aug 15 2025
AZC005-160330-
/O.CAN.KFGZ.FF.W.0021.000000T0000Z-250816T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
820 PM MST Fri Aug 15 2025
...FLASH FLOOD WARNING IS CANCELLED FOR COCONINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3499 11169 3498 11172 3496 11174 3492 11174
3491 11173 3490 11173 3489 11174 3489 11175
3488 11176 3486 11177 3485 11176 3487 11175
3488 11174 3487 11168 3490 11164 3496 11162
3500 11166
$$
BernhartWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 4:35 PM MST, 52 minutes earlier.
Area forecast discussion, Aug 15, 4:35 PM MST, 52 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 435 PM MST Fri Aug 15 2025 .SYNOPSIS...Scattered showers and thunderstorms will continue into this evening, becoming mainly isolated from Saturday into early next week as drier air moves across the area. High pressure will gradually build and as a result warmer temperatures are on the way, likely climbing to well above normal by Monday or Tuesday of next week. && .DISCUSSION...The complicated interaction between a trough along the west coast, high pressure centered over Oklahoma/Kansas and monsoon moisture will continue to deliver chances for showers and thunderstorms through tonight. Activity will tend toward scattered along and south of a Grand Canyon-Flagstaff-Show Low line, with gradually diminishing strength and coverage through the night. North of this line look for mainly isolated activity ending by late evening. For Saturday and Sunday...The west coast trough wins the battle for a while. Look for a drier air mass to overtake most of northern Arizona. Most locations will see only isolated afternoon and evening showers as limited moisture lingers. Further east, mainly the White Mountains and far eastern Little Colorado River Valley afternoon/evening showers and storms will remain more scattered where the edge of the monsoon moisture plume hangs on. With fewer clouds and a drier air mass most locations will see the beginning of a warming trend. Look for west southwest winds at 5 to 15 mph becoming locally gusty with daytime heating and terrain effects. On Monday and Tuesday...High pressure will begin to build across Arizona from the east. The air mass will remain on the dry side along with a likely mid-level warm/capping layer associated with the building high. As a result, the scattered shower and thunderstorm threat will remain confined to the White Mountains region, isolated elsewhere. In addition, daytime temperatures climbing to well above normal. We're looking at mid to upper 80s in the mountains, upper 90s at locations such as Prescott, Payson, Winslow and Chinle and around 110 at our lowest elevations. From Wednesday onward...Strong high pressure gradually heads westward straddling northern Arizona and the Great Basin. At the same time, thunderstorm complex activity will ramp up over northwest Mexico sending outflow/Gulf of California moisture surges into Arizona. As a result, we're looking at a gradual increase in moisture and thunderstorm activity with at least low grade monsoon activity anticipated. Hot temperatures will continue. && .AVIATION...Saturday 16/00Z through Sunday 17/00Z...Mainly VFR expected, brief MVFR possible in the heaviest storms. Scattered SHRA/TSRA through 06Z, becoming isolated after. Scattered SHRA/TSRA redevelops after 18Z and lasts through at least 00Z Sunday. Winds gusty and erratic near storms, otherwise light and variable or terrain driven overnight. Becoming SW 10-15kts, gusts 20kts after 18Z. OUTLOOK...Sunday 17/00Z through Tuesday 19/00Z...VFR conditions expected, isolated SHRA/TSRA each afternoon, not as widespread as seen the last few days. Winds SW-W 5-15 kts each day with light and variable winds overnight. && .FIRE WEATHER...Saturday and Sunday...Drier air will move in. Look for isolated showers and thunderstorms for much of northern Arizona, but remaining scattered across the White Mountains region. Expect gusty and erratic winds in and around any storms. Outside of storms, daytime winds west-southwest 5-15 mph with terrain driven winds each night. A warming trend will begin. Monday through Wednesday...Hot and mainly dry. Expect isolated showers and thunderstorms each day, primarily over the eastern Mogollon Rim and White Mountains. Minimum afternoon RH values 10-20% most areas, higher in the White Mountains region. Gusty and erratic outflow winds possible in and around thunderstorms. Outside of storms, daytime winds southwesterly 5-15 mph each afternoon with terrain driven winds at night. && .FGZ WATCHES/WARNINGS/ADVISORIES... Flood Watch until 8 PM MST /9 PM MDT/ this evening for AZZ004>006. && PUBLIC...McCollum AVIATION...Bernhart FIRE WEATHER...MCT For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 15, 3:58 PM MST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
358 PM MST Fri Aug 15 2025
AZZ015-038-152330-
Oak Creek and Sycamore Canyons AZ-Western Mogollon Rim AZ-
358 PM MST Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT AREAS WITHIN OAK CREEK CANYON
UNTIL 430 PM MST...
At 358 PM MST, Doppler radar was tracking a strong thunderstorm over
Slide Rock State Park, or near Sedona, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Sedona, Slide Rock State Park, East Pocket Lookout Tower, Munds
Park, Munds Mountain Wilderness, Indian Gardens, Uptown Sedona,
West Fork of Oak Creek and Red Rock-Secret Mountain Wilderness.
This includes the following highways...
State Route 179 near mile marker 313.
State Route 89A between mile markers 374 and 385.
This includes the following recreation areas and campgrounds...
Manzanita Campground.
This includes the following swimming holes...
Slide Rock, Encinoso, Grasshopper Point and Midgely Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3497 11177 3501 11176 3494 11166 3485 11174
3488 11181
TIME...MOT...LOC 2258Z 213DEG 7KT 3490 11176
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HumphreysSpecial weather statement, Aug 15, 4:10 PM MST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
410 PM MST Fri Aug 15 2025
AZZ006-007-012-152345-
Grand Canyon Country AZ-Coconino Plateau AZ-Little Colorado River
Valley in Coconino County AZ-
410 PM MST Fri Aug 15 2025 /510 PM MDT Fri Aug 15 2025/
...A STRONG THUNDERSTORM WILL IMPACT AREAS SOUTH OF DESERT VIEW
ALONG STATE ROUTE 64 UNTIL 445 PM MST /545 PM MDT/...
At 410 PM MST /510 PM MDT/, Doppler radar was tracking a strong
thunderstorm 9 miles south of Desert View, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Grand Canyon National Park and Little Colorado River Navajo Tribal
Park.
This includes State Route 64 between mile markers 269 and 291.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3600 11186 3614 11161 3587 11149 3582 11180
3599 11188
TIME...MOT...LOC 2309Z 255DEG 17KT 3593 11178
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HumphreysLocal storm report, Aug 15, 4:32 PM MST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
432 PM MST Fri Aug 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM Hail 7 NE Prescott Valley 34.67N 112.23W
08/15/2025 M0.50 Inch Yavapai AZ Public
Report from mPING: Half-inch (0.50 in.).
&&
HumphreysLocal storm report, Aug 15, 4:54 PM MST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
454 PM MST Fri Aug 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Hail 7 NE Prescott Valley 34.67N 112.23W
08/15/2025 M0.50 Inch Yavapai AZ Trained Spotter
&&
HumphreysSpecial weather statement, Aug 15, 5:06 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
506 PM MST Fri Aug 15 2025
AZZ015-038-160030-
Oak Creek and Sycamore Canyons AZ-Western Mogollon Rim AZ-
506 PM MST Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT ALONG INTERSTATE 17 BETWEEN
KACHINA VILLAGE AND MUNDS PARK UNTIL 530 PM MST...
At 506 PM MST, Doppler radar was tracking a strong thunderstorm near
Schnebly Hill Overlook, or 9 miles northeast of Sedona, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Sedona, Munds Park, Schnebly Hill Overlook, Pine Flats, Slide Rock
State Park, Oak Creek Vista Overlook, Mountainaire, Mormon
Mountain, Kachina Village, Forest Highlands, Munds Mountain
Wilderness, Indian Gardens, West Fork of Oak Creek, and Red
Rock-Secret Mountain Wilderness.
This includes the following highways...
Interstate 17 between mile markers 316 and 334.
State Route 89A between mile markers 375 and 387.
This includes the following recreation areas and campgrounds...
Manzanita Campground, Pine Flat Campground, Cave Springs Campground
and Pine Flat Campground.
This includes the following swimming holes...
Pumphouse Wash, Slide Rock, Encinoso, Grasshopper Point and Midgely
Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3503 11174 3511 11171 3504 11147 3485 11160
3482 11173 3489 11178
TIME...MOT...LOC 0005Z 206DEG 18KT 3493 11169
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HumphreysLocal storm report, Aug 15, 5:07 PM MST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
507 PM MST Fri Aug 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM Hail 7 NE Prescott Valley 34.67N 112.23W
08/15/2025 M0.88 Inch Yavapai AZ Trained Spotter
&&
HumphreysThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:06 PM MST | Special Weather Statement | FGZ | 24 min | |
| Aug 15, 8:42 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 15, 9:22 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 15, 10:39 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 16, 1:04 AM MST | Special Weather Statement | FGZ | Yavapai | 56 min |
| Aug 16, 2:02 AM MST | Special Weather Statement | FGZ | Yavapai | 58 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.